MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40(TM). SHORT FEMORAL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40(TM). SHORT FEMORAL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 0580-1-044
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 06/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient was seen on (b)(6) 2022 complaining of pain around left hip.Broken stem identified.On (b)(6) 2022- revision - eto and removal of broken stem and cement - revised to restoration stem.Also, removal of poly liner from tritanium shell which was replaced by mdm liner.Left hip.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed through evaluation of the returned device.Method & results: -product evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated (b)(6) 2022.This inspection indicated: visual and stereo-microscope examination on visual examination, the fracture was observed through the mid-stem region, approximately 56 mm from the distal tip.The femoral head remained locked on the stem trunnion.Stereo microscope imaging was performed on both distal and proximal fracture surfaces.The fracture surfaces associated with the proximal and distal sections, respectively.Based on macroscopic surface features observed, including beach marks, the approximate location of origin (o) and direction of propagation (p) were determined.The macroscopic surface features observed on the fracture surface indicate the component fractured due to fatigue.Shows surface material damage on the side of the stem, opposite the origin location and half-way between the fracture surface and the head.Shows surface material damage on the sides of the distal end of the stem.These indications were likely a result of third-body damage and micromotion effects due to cement mantle breakdown.A material analysis has been performed.The report concluded: review of exeter v40 stem, catalogue # 0580-1-044, lot code g7280241 confirmed a fracture in the mid-stem region.Characterisation using stereo microscopy and scanning electron microscopy confirmed the component fractured due to fatigue through the mid-stem region.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: visual inspection was performed as part of the material analysis report (mar), dated (b)(6) 2022.This inspection indicated: visual and stereo-microscope examination on visual examination, the fracture was observed through the mid-stem region, approximately 56 mm from the distal tip.The femoral head remained locked on the stem trunnion.Stereo microscope imaging was performed on both distal and proximal fracture surfaces.The fracture surfaces associated with the proximal and distal sections, respectively.Based on macroscopic surface features observed, including beach marks, the approximate location of origin (o) and direction of propagation (p) were determined.The macroscopic surface features observed on the fracture surface indicate the component fractured due to fatigue.Shows surface material damage on the side of the stem, opposite the origin location and half-way between the fracture surface and the head.Shows surface material damage on the sides of the distal end of the stem.These indications were likely a result of third-body damage and micromotion effects due to cement mantle breakdown.A material analysis has been performed.The report concluded: review of exeter v40 stem, catalogue # 0580-1-044, lot code g7280241 confirmed a fracture in the mid-stem region.Characterisation using stereo microscopy and scanning electron microscopy confirmed the component fractured due to fatigue through the mid-stem region.The exact cause of the event could not be confirmed as insufficient information was provided.Further information such as pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient was seen (b)(6) 2022 complaining of pain around left hip.Broken stem identified.(b)(6) 2022- revision - eto and removal of broken stem and cement - revised to restoration stem.Also, removal of poly liner from tritanium shell which was replaced by mdm liner.Left hip.

Brand Name
EXETER V40(TM). SHORT FEMORAL
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15083831
Report Number0002249697-2022-01067
Device Sequence Number11792105
Product Code JDI
UDI-Device Identifier04546540509048
UDI-Public04546540509048
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number0580-1-044
Device Catalogue Number0580-1-044
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR
Patient SexUnknown